Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 40, NWS San Angelo, TX

April 15, 2021Schleicher County, Sutton County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Apr 15, 2021, 9:01 AM CDT for Schleicher County, Sutton County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 15, 2021, 9:01 AM CDT (14:01 UTC)
Expired
Apr 15, 2021, 9:45 AM CDT
In force
44 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Schleicher County, TX, Sutton County, TX

The radar

The San Angelo radar (KSJT), 78 km from the middle of the area, began a volume at 14:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 15, 8:36 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 2.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2021-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2593 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2021-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2593 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
634 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
338 m²/s²
Significant tornado parameter
4.6
Supercell composite
21.4

Open this sounding in Storm Lab

The text

As transmitted.

825 
WUUS54 KSJT 151401
SVRSJT
TXC413-435-151445-
/O.NEW.KSJT.SV.W.0040.210415T1401Z-210415T1445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
901 AM CDT Thu Apr 15 2021

The National Weather Service in San Angelo has issued a

* Severe Thunderstorm Warning for...
  Southeastern Schleicher County in west central Texas...
  Northeastern Sutton County in west central Texas...

* Until 945 AM CDT.

* At 900 AM CDT, a severe thunderstorm was located 7 miles north of
  Sonora, moving east at 45 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* This severe thunderstorm will remain over mainly rural areas of
  southeastern Schleicher and northeastern Sutton Counties, including
  the following locations... Us-277 Near The Sutton-Schleicher County
  Line and The Intersection Of Ranch Road 2596 And Ranch Road 864.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3059 10066 3072 10070 3083 10025 3063 10016
TIME...MOT...LOC 1400Z 256DEG 37KT 3067 10060 

HAIL...1.00IN
WIND...<50MPH
 
$$

JW
1 follow-up statement
400 
WWUS54 KSJT 151419
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
919 AM CDT Thu Apr 15 2021

TXC413-435-151445-
/O.CON.KSJT.SV.W.0040.000000T0000Z-210415T1445Z/
Schleicher TX-Sutton TX-
919 AM CDT Thu Apr 15 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT
FOR SOUTHEASTERN SCHLEICHER AND NORTHEASTERN SUTTON COUNTIES...

At 919 AM CDT, a severe thunderstorm was located 13 miles northeast
of Sonora, moving east at 35 mph.

HAZARD...Half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
The Intersection Of Ranch Road 2596 And Ranch Road 864.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3060 10052 3075 10057 3083 10025 3063 10016
TIME...MOT...LOC 1419Z 258DEG 29KT 3069 10047 

HAIL...1.25IN
WIND...<50MPH
 
$$

JW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 8:09 AM CDT, 52 minutes earlier.

Area forecast discussion, Apr 15, 8:09 AM CDT, 52 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
809 AM CDT Thu Apr 15 2021

...New MESOSCALE UPDATE...

.MESOSCALE UPDATE
... Issued at 809 AM CDT Thu Apr 15 2021

Scattered showers and a few thunderstorms are beginning to
develop across western portions of the Big Country, Concho Valley
and northern Edwards Plateau early this morning. Showers/thunderstorms
will increase in coverage across much of the area through the
morning hours, as lift increases due to some weak impulses in the
flow aloft. Thunderstorms this morning will be elevated, but given
steep mid level lapse rates (7-7.5 C/km) and effective bulk shear
between 50 and 60 knots, hail will be possible and even some
isolated large hail with the strongest storms. Precipitable water
values are just over an inch, so expect heavy downpours as well.
The severe weather threat will increase this afternoon, as
instability increases some and shear remains strong. Multicell
clusters and a few supercells are expected, with large to very
large hail (golfball to baseball) possible with the strongest
storms. The greatest threat for severe storms this afternoon will
generally be south and east of a Cross Plains, San Angelo to Ozona
line.

&&

.SHORT TERM...
(Today and tonight)
Issued at 517 AM CDT Thu Apr 15 2021

Early this morning patchy mist had developed across much of the
area with visibilities down to 2 miles at San Angelo. Meanwhile,
water vapor imagery showed an upper level trough over New Mexico.
As the trough approaches today, upper level ascent will increase
leading to scattered to numerous shower and thunderstorm
development later this morning and continuing into the afternoon.
Forecast soundings across the southern half of the area show
decent amounts of elevated instability (MUCAPE values of 1500 to
2500+ per the NAM) along with bulk shear values of 50-60 knots.
Thus, strong to severe storms are possible, with the primary
hazards being large hail (potentially larger than golf ball size)
and damaging winds. SPC has placed much of the area south of the
I-20 corridor in a slight risk today for severe weather. Shower
and thunderstorm chances will continue tonight into Friday
morning as the main upper level low over the Rockies ejects into
the Plains. Otherwise, expect mostly cloudy and cool conditions
will today, with highs mainly in the 60s and lows in the 50s.

&&

.LONG TERM...
(Friday through Wednesday)
Issued at 412 AM CDT Thu Apr 15 2021

Little change to the current extended forecast. Have continued
the general downward trend in rain chances from Friday into the
weekend. An upper level low will move through the southern plains
Thursday night into Friday, and the attendant trough axis will
move east of our area during the day Friday. Although there is
still an outside chance for precipitation for the western half of
the area, showers and thunderstorms should be mainly east of a
Sweetwater to Junction line by Friday morning, then clear out of
the rest of the area by mid afternoon. Temperatures will be quite
a bit warmer, ranging from around 70 degrees far north, to the mid
80s along the I-10 corridor.

A cold front will follow behind the southern plains trough,
bringing cool temperatures back into the area on Saturday. Behind
this next front, have kept the forecast dry for most of our area,
with only Slight Chance PoPs south of a Sterling City to San
Angelo to Mason line at times from Sunday into Monday. The
forecast will remain dry Tuesday and Wednesday. After cool highs
in the mid 50s to lower 60s on Saturday, temperatures will
steadily climb each day through the middle of next week, with
highs back into the upper 60s to upper 70s by Tuesday.

&&

.AVIATION...
(12Z TAFS)
Issued at 645 AM CDT Thu Apr 15 2021

Widespread LIFR/VLIFR conditions have spread across the area this
morning. Expect these conditions to persist much of the day, with
perhaps a slight improvement in ceilings this afternoon. Numerous
showers and thunderstorms are still forecast to impact the
terminals later this morning and continuing for much of the
afternoon. Another round of fog and mist is possible tonight.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 62  56  73  41 /  80  60  20  10
San Angelo 	 66  59  80  44 /  80  40  10  10
Junction 	 69  60  84  45 /  60  40  20  10
Brownwood 	 64  57  77  44 /  80  50  30  10
Sweetwater 	 62  56  73  41 /  80  50  10   5
Ozona      	 68  61  82  45 /  80  30   5  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...42
LONG TERM....20
AVIATION...42
Hazardous weather outlook, Apr 15, 4:29 AM CDT, 4 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
429 AM CDT Thu Apr 15 2021

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-160930-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
429 AM CDT Thu Apr 15 2021

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...Today and Tonight

A few strong to severe thunderstorms will be possible today. The
main concern will be large hail.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The threat for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be requested today.

In the hours before

Special weather statement, Apr 15, 8:48 AM CDT, 13 minutes before
Special Weather Statement
National Weather Service San Angelo TX
848 AM CDT Thu Apr 15 2021

TXZ077-151430-
Schleicher TX-
848 AM CDT Thu Apr 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SCHLEICHER COUNTY UNTIL
930 AM CDT...

At 847 AM CDT, Doppler radar was tracking a strong thunderstorm over
Eldorado, moving northeast at 35 mph.

Half inch hail will be possible with this storm.

This storm will remain over mainly rural areas of central Schleicher
County, including the following locations... The Intersection Of Us-
190 And Ranch Road 2084.

A Severe Thunderstorm Watch remains in effect until 300 PM CDT for
west central Texas.

LAT...LON 3076 10065 3091 10072 3109 10040 3088 10024
TIME...MOT...LOC 1347Z 234DEG 32KT 3089 10059

JW

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 8:20 AM CDTSevere Thunderstorm WarningSJTCrockett, Schleicher, Sutton40 min
Apr 15, 8:48 AM CDTSpecial Weather StatementSJTSchleicher42 min
Apr 15, 9:22 AM CDTSpecial Weather StatementSJTKimble38 min
Apr 15, 9:34 AM CDTSevere Thunderstorm WarningSJTKimble, Sutton41 min
Apr 15, 9:38 AM CDTSpecial Weather StatementSJTConcho37 min
Apr 15, 9:45 AM CDTSevere Thunderstorm WarningSJTKimble, Menard, Schleicher, Sutton45 min
Apr 15, 10:03 AM CDTSevere Thunderstorm WarningSJTKimble, Menard42 min
Apr 15, 10:27 AM CDTSevere Thunderstorm WarningSJTMcCulloch, Menard33 min
Apr 15, 10:34 AM CDTSevere Thunderstorm WarningSJTKimble41 min
Apr 15, 10:42 AM CDTSpecial Weather StatementSJTRunnels48 min
Apr 15, 10:54 AM CDTSevere Thunderstorm WarningSJTMcCulloch, Mason, Menard51 min
Apr 15, 11:31 AM CDTSevere Thunderstorm WarningSJTBrown, McCulloch, San Saba44 min
Apr 15, 11:46 AM CDTSpecial Weather StatementSJTMason29 min
Apr 15, 11:58 AM CDTSevere Thunderstorm WarningSJTBrown, McCulloch, San Saba47 min
Apr 15, 12:00 PM CDTSevere Thunderstorm WarningSJTMason45 min
Apr 15, 12:33 PM CDTSpecial Weather StatementSJTColeman42 min
Apr 15, 12:34 PM CDTSpecial Weather StatementSJTThrockmorton41 min
Apr 15, 12:53 PM CDTSevere Thunderstorm WarningSJTShackelford, Throckmorton37 min
Apr 15, 1:27 PM CDTSevere Thunderstorm WarningSJTBrown, Coleman48 min
Apr 15, 1:54 PM CDTSpecial Weather StatementSJTColeman36 min
Apr 15, 2:07 PM CDTSpecial Weather StatementSJTSan Saba38 min
Apr 15, 2:18 PM CDTSevere Thunderstorm WarningSJTSan Saba16 min
Apr 15, 2:29 PM CDTSpecial Weather StatementSJTSan Saba31 min
Apr 15, 2:38 PM CDTSevere Thunderstorm WarningSJTSan Saba37 min
Apr 15, 2:40 PM CDTSpecial Weather StatementSJTBrown35 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.